Wednesday, April 28, 2010

psychobabble

I did not take my lithium last night, and I did not take it this morning. That might sound irresponsible, but i just couldn't stand it anyomore. I know it was the right choice. I woke up this morning feeling a little shaky, but better and more clear than I have in days.

Guys, lithium is bad stuff. maybe it's helpful for people with bipolar disorder, but I'm not bipolar!

For starters, it makes you constantly thirsty. And you have to drink alot of water, so your kidneys can clear the lithium and it doesnt build up to toxic levels in your system. And say goodbye to coffee and diet coke, because caffiene "competes" with the lithium as it passes through your kidneys.
You cant "diet" on lithium because it messes up your levels. In fact, it causes you to gain weight, an average of 20 pounds, because it messes with your thyroid and metabolism. Now you know I'm trying to be in ED recovery, but I still like to feel like i am in control of my body and the thought of ballooning up was freaking me out.
Lithium made my hands shake, my coordination was so off, I could barely shuffle across a room without running into something. I couldn't drive.
The worst part was feeling like a robot. I could not respond to my kids. I had to fake and force everythiing because it was like I had no feelings.

I seriously did not want to live if I had to live like that. It was worse than being depressed. I can't imagine what the psychiatrist in the hospital was thinking. He took me off nearly all my meds and put me on the lithium, without even knowing me.

So I guess I am just on pristiq and trazodone. This is the least amount of meds I have been on in a long time. Feels kind of strange. Naked, somehow. I mean, I did want to get off of some of those meds, but now that they are gone, it is like my security blanket has been taken away.

Sorry for the weird post. I still don't feel quite normal yet.

In other news, i got a haircut yesterday. I cant decide if I like it or not. Maybe I will post some pics later.

Thanks for all your concern and well-wishes. It has really meant alot to me. Being cut off from my blog certainly sucked. i am glad to be back.

3 comments:

kristin said...

Lithium is no fun. I'm sorry it gave you so many problems. I definitely emphasize.

I hope you take care and feel better.

Thinking of you.

dietcolagirl said...

drugs - shudder.... i have this phobia of taking any drugs... hope you feel better soon!!! xoxo Tia

Angela E. Gambrel Lackey said...

Ohh, I hope you find the care you need soon. I had a really bad problem with lithium, but didn't want to say anything hoping it would work out different for you. I'm not bipolar either, but sometimes they *try* it as a mood stabilizer.

I'm sorry and I am thinking and praying for you so much!!!

{{{HUGS}}}

Angela